Thunderstorm Wind, St. Clair
- When
- April 4, 4:35 PM CST
- Where
- St. Clair County, Dupo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -90.200
Storm spotters reported several large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 4, 4:20 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CST FRI APR 4 2003 COLD FRONT MOVING THROUGH MID MISSOURI THIS AFTERNOON CAUSING WEATHER HEADACHES. FOR THE IMMEDIATE FUTURE...FRONT IS MAKING DECENT SOUTHEASTWARD PROGRESS NOW THAT THE SURFACE WAVE HAS MOVED INTO CENTRAL ILLINOIS. COLD POOLS FROM CONVECTION ARE ALSO HELPING IT ALONG. BOTH THE GFS AND ETA HAVE THE COLD FRONT ALL THE WAY THROUGH OUR CWFA BY 06Z TONIGHT. LOOKS LIKE THE MAIN THREAT FOR SEVERE WEATHER WILL BE GENERALLY SOUTH AND EAST OF THE STL METRO AREA...SO WILL GO TRW+ FOR SOUTHERN AND EASTERN ZONES...AND TURN THE PRECIP OFF AFTER 06Z. WAITING FOR NEXT WW TO FINALIZE GRIDS AND SEND ZONES. SORRY FOR THE DELAY... EXTENDED...CONSIDERABLE UNCERTIANTY STILL EXISTS IN THE ENSEMBLE FORECASTS AS TO THE DEPTH OF THE UPPER LEVEL TROF WHICH MOVES THROUGH THE CENTRAL US ON TUESDAY AND WEDNESDAY. THE ENSEMBLE MOS CONTINUES TO TREND COOLER ON BOTH DAYS WITH HIGH ON TUESDAY DROPPING 7 DEGREES OVER THE PAST 4 RUNS. SIMILAR DROPS IN LOWS FOR TUESDAY MORNING AS WELL. INTERESTINGLY ENOUGH WITH THE UNCERTIANTY ALOFT...THE THE SPREAD BETWEEN THE HIGH AND LOW MEMBERS IS ONLY 5 DEGREES...AND ONE STANDARD DEVIATION IS ONLY +/- 1 DEGREE FOR THE KSTL HIGH ON TUESDAY. THERE SEEMS TO BE SOME SIMILARITIES BETWEEN THIS SYSTEM AND THE SYSTEM WHICH PUSHED THROUGH LAST WEEKEND. THINK THERE COULD BE SIGNIFICANT AMOUNTS OF COLD ADVECTION CU AS THERE WAS WITH THE LAST BIG WAVE...THEREFORE THE COOLER TEMPS SEEM REASONABLE TO ME WITH UPPER TROF OVER US AND POSSIBILITY OF BROKEN AFTERNOON CLOUDS POSSIBLY KEEPING TEMPS DOWN. WARMING TREND INDICATED ON THURSDAY AND FRIDAY AS TROF MOVES EAST OF AREA AND NEXT RIDGE BUILDS BACK INTO REGION. .STL...TORNADO WATCH FOR PORTIONS OF SOUTHEASTER AND EASTERN MISSOURI...AND SOUTHWESTERN ILLINOIS. CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG A SOUTHEAST OF A LINE FROM ROLLA TO MONTGOMERY CITY MISSOURI TO PITTSFIELD ILLINOIS. THIS INCLUDES THE ST LOUIS METRO AREA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS JUST NORTHWEST OF THE MODERATE RISK...GENERALLY SOUTH OF A COLUMBIA MISSOURI TO QUINCY ILLINOIS LINE. THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED ALONG A COLD FRONT OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. A FEW OF THESE STORMS WILL BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS THE MIDDLE MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM FENTON MO 0.88 INCH HAIL
04/04/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM FENTON MO 0.88 INCH HAIL
04/04/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM GREENFIELD IL 1.00 INCH HAIL
04/04/03 GREENE REPORTED BY GREENE COUNTY
SHERIFFS DEPARTMENT.
0253 PM 2E HARVESTER MO 1.75 INCH HAIL
04/04/03 ST CHARLES DIME TO GOLFBALL SIZED
HAIL.REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM GREENFIELD IL 1.00 INCH HAIL
04/04/03 GREENE REPORTED BY GREENE COUNTY
SHERIFFS DEPARTMENT.
0253 PM 2E HARVESTER MO 1.75 INCH HAIL
04/04/03 ST CHARLES DIME TO GOLFBALL SIZED
HAIL.REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM HIGH RIDGE MO 1.50 INCH HAIL
04/04/03 JEFFERSON REPORTED BY SEVERE
WEATHER SPOTTERS.
0255 PM BRIGHTON IL 1.25 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0258 PM BUNKER HILL IL 1.75 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0303 PM ST. CHARLES MO 1.00 INCH HAIL
04/04/03 ST CHARLES REPORTED BY SEVERE
WEATHER SPOTTERS.
0310 PM OAKVILLE MO 1.00 INCH HAIL
04/04/03 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM HIGH RIDGE MO 1.50 INCH HAIL
04/04/03 JEFFERSON REPORTED BY SEVERE
WEATHER SPOTTERS.
0255 PM BRIGHTON IL 1.25 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0258 PM BUNKER HILL IL 1.75 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0303 PM ST. CHARLES MO 1.00 INCH HAIL
04/04/03 ST CHARLES REPORTED BY SEVERE
WEATHER SPOTTERS.
0310 PM OAKVILLE MO 1.00 INCH HAIL
04/04/03 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Storm spotters reported several large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348594.